Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 148–148 | Cite as

Nimesulide

Reye's syndrome, sudden death symptoms and acute metabolic crisis: case report
Case report
  • 30 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 6.1-year-old boy developed Reye's syndrome leading to sudden death symptoms secondary to nimesulide-induced acute metabolic crisis following treatment with nimesulide for fever.

The boy presented at 6.3 years of age, for treatment of mental and motor regression persisting since 2 months, which developed following recovery from cardiopulmonary arrest and convulsions (induced by nimesulide) for the treatment of upper respiratory tract infection related fever and cough. Two months before presentation, he had developed low-grade fever after one day of anorexia and cough; he received oral nimesulide [dosage not stated] as per instructions for paediatric use. However, after 30 minutes, he experienced trembling bilateral shoulders, bilateral eyes rolling up, vomiting,...

Reference

  1. Feng L-F, et al. Reye syndrome and sudden death symptoms after oral administration of nimesulide due to upper respiratory tract infection in a boy. [Chinese]. Zhongguo Dang Dai Er Ke Za Zhi 20: 944-949, No. 11, 25 Nov 2018. Available from: URL: http://doi.org/10.7499/j.issn.1008-8830.2018.11.013 [Chinese; summarised from a translation] - China

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations